Alert archive / Nebraska / Red Flag Warnings in 2020
Red Flag Warning 16, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Sep 29, 2020, 2:57 AM MDT for 5 counties in Nebraska. It took effect at Sep 29, 2020, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2020, 2:57 AM MDT (08:57 UTC)
- In effect from
- Sep 29, 2020, 12:00 PM MDT
- Expired
- Sep 29, 2020, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS North Platte, NE
Counties Chase County, NE, Frontier County, NE, Hayes County, NE, Lincoln County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 147 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.0 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2841 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
789 WWUS83 KLBF 290857 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 357 AM CDT Tue Sep 29 2020 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON IN FAR SW NEBRASKA... .High temperatures this afternoon will approach 80 degrees in far SW Nebraska resulting in minimum relative humidity of 15 to 20 percent. Northwesterly winds of 10 to 20 MPH with frequent gusts to 25 MPH are expected as well. The combination of wind and low relative humidity, will lead to critical fire weather conditions this afternoon. Any fires which may develop, will have a high chance to spread rapidly and will be difficult to control. NEZ210-219-300000- /O.NEW.KLBF.FW.W.0016.200929T1800Z-200930T0000Z/ Frenchman Basin-Loess Plains- 357 AM CDT Tue Sep 29 2020 /257 AM MDT Tue Sep 29 2020/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FAR SW NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning for low relative humidity and gusty winds, which is in effect from 1 PM CDT /noon MDT/ this afternoon to 7 PM CDT /6 PM MDT/ this evening. * Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman Basin. In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...Northwest around 15 mph with gusts up to 25 mph. * Timing...1 PM CDT (Noon MDT) through 7 PM CDT (6 PM MDT). * Relative Humidity...As low as 16 percent. * Temperatures...In the upper 70s to around 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
2 follow-up statements
590 WWUS83 KLBF 292009 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 309 PM CDT Tue Sep 29 2020 ...CRITICAL FIRE WEATHER CONDITIONS CONTINUE THIS AFTERNOON IN SOUTHWEST NEBRASKA... .Abnormally warm temperatures leading to critical relative humidity values combined with breezy northwest winds will allow for the erratic behavior of any fire starts across much of southwest Nebraska. NEZ210-219-300000- /O.CON.KLBF.FW.W.0016.000000T0000Z-200930T0000Z/ Frenchman Basin-Loess Plains- 309 PM CDT Tue Sep 29 2020 /209 PM MDT Tue Sep 29 2020/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FAR SW NEBRASKA... * Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman Basin. In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...Northwest 10 to 20 mph with gusts up to 25 mph. * Timing...until 7 PM CDT (6 PM MDT). * Relative Humidity...As low as 16 percent. * Temperatures...Around 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
982 WWUS83 KLBF 292356 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 656 PM CDT Tue Sep 29 2020 NEZ210-219-300100- /O.EXP.KLBF.FW.W.0016.000000T0000Z-200930T0000Z/ Frenchman Basin-Loess Plains- 656 PM CDT Tue Sep 29 2020 /556 PM MDT Tue Sep 29 2020/ ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS EVENING FOR GUSTY WINDS AND VERY LOW HUMIDITY FOR NEBRASKA FIRE WEATHER ZONES 210 AND 219... Blustery northwest winds have weakened while humidity values have increased across southwest Nebraska, allowing the Red Flag Warning to expire. Another round of gusty winds and low humidity will create elevated fire weather conditions Wednesday. $$ http://weather.gov/LBF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Sep 29, 2:33 AM MDT, 24 minutes earlier.
Area forecast discussion, Sep 29, 2:33 AM MDT, 24 minutes before
Area Forecast Discussion National Weather Service North Platte NE 333 AM CDT Tue Sep 29 2020 .SYNOPSIS... Issued at 333 AM CDT Tue Sep 29 2020 A highly amplified H5 pattern was present over the CONUS and southern Canada this evening. Closed low pressure was present over Lake Superior. A broad trough of low pressure extended south of the low to the northern Gulf of Mexico. Within this trough, strong shortwaves were noted: One over sern Minnesota and a second along the Texas/Oklahoma border. West of the trough, high pressure was anchored over southwest Oregon with a ridge extending north into southern British Columbia. East of the trough, high pressure was present off the east coast of the CONUS. At the surface, high pressure was anchored from the central Rockies, northwest into Idaho. Skies were mostly clear and temperatures as of 2 AM CT ranged from 34 to 40 degrees. && .SHORT TERM...(Today through Wednesday night) Issued at 333 AM CDT Tue Sep 29 2020 A weak warm front will push through western and central Nebraska today. H85 temps will reach around 20C this afternoon in SW Nebraska. This will lead to highs in the upper 70s to around 80. Late this afternoon mid level cloudiness will begin to increase over northeastern Nebraska INVOF of a frontal boundary. Highs will be cooler in the northeast in the vicinity of the boundary. In these areas, highs will reach the middle 70s. Winds this afternoon could be on the breezy side, especially over the northern half of the forecast area. Bufkit soundings indicate decent mixing potential this afternoon with the potential for wind gusts approaching 25 to 30 MPH in northern Nebraska. Gust potential appears lighter in SW Nebraska given the weak warm air advection regime this afternoon. Gust potential in these areas appears to be on the order of 20 to 25 MPH. With respect to critical fire weather conditions today. Forecast relative minimum relative humidity, bottoms out around 16 to 21 percent in far SW Nebraska (fire zones 210 and 219). Wind gusts during the afternoon reach 20 to 25 MPH during peak heating. Given the dry fuels and gust potential approaching 25 MPH, will hoist a RFW for zones 210 and 219 for this afternoon. By tonight, a cold front will approach northern Nebraska by daybreak Wednesday. South of the front, winds will be light from the west and lows will be in the 40s. The before mentioned front, will push south Wednesday morning, passing through the forecast area by midday. Highs Wednesday will range from the lower 60s in the north to the lower 70s mainly south of Interstate 80. A reinforcing shot of colder air will settle into the area Wednesday night. With the expected cold air advection, winds will not totally decouple, preventing widespread sub freezing temps Thursday morning. .LONG TERM...(Thursday through Monday) Issued at 333 AM CDT Tue Sep 29 2020 The frontal boundary will stall across the Nebraska Panhandle Thursday. H85 temps will range from around 4C in the east to around 14C in the west. This will lead to highs in the middle 50s in the northeast, to the middle 60s in the southwest. Clear skies and light winds are expected Thursday night with guidance lows in the upper 20s to around 30 degrees. If this verifies, it would be the first night this fall with widespread sub freezing temps across the forecast area. If forecast lows continue to trend in this direction, we may need to issue a freeze warning with subsequent forecasts. Beyond Thursday, ridging will continue across the western CONUS. Temps will remain on the cool side with the ridge off to the west. By Monday, the ridge will begin to transition east with highs reaching back into the lower 80s in the west. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1131 PM CDT Mon Sep 28 2020 VFR conditions will prevail through the forecast period for western and north central Nebraska with only some mid/high level clouds passing by. Light northwest winds overnight will become gusty again by afternoon with speeds near 25 kts. Wind appears to be an aviation weather concern for Wednesday as well. && .LBF WATCHES/WARNINGS/ADVISORIES... Frost Advisory until 9 AM CDT /8 AM MDT/ this morning for NEZ022- 023-035>038-056>059-069>071. Red Flag Warning from 1 PM CDT /noon MDT/ this afternoon to 7 PM CDT /6 PM MDT/ this evening for NEZ210-219. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Buttler AVIATION...Snively
Hazardous weather outlook, Sep 28, 10:07 PM MDT, 4 hours 50 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 1107 PM CDT Mon Sep 28 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-300415- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1107 PM CDT Mon Sep 28 2020 /1007 PM MDT Mon Sep 28 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. A Frost Advisory is in effect for areas generally along and south of Highway 2. Overnight lows in these areas will range in the low to mid 30s. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A Frost Advisory will be in effect until 9am CDT Tuesday morning. Morning low temperatures will range from the low to mid 30s across the affected area. Elevated fire weather conditions will redevelop Tuesday afternoon for areas generally along and west of a Valentine to Arnold line. The combination of low humidity and northwest winds gusting up to 30 mph will lead to erratic behavior for any fire starts. Additional frost and freeze concerns exist for Thursday, Friday, and Sunday mornings. Stay tuned to later forecasts for more details. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
Nearby
Red Flag Warnings in Nebraska, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.